Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 255, NWS Grand Forks, ND

August 13, 2020Mahnomen County, Norman County, Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 13, 2020, 9:15 PM CDT for Mahnomen County, Norman County, Polk County, Minnesota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2020, 9:15 PM CDT (02:15 UTC)
Expired
Aug 13, 2020, 10:15 PM CDT
In force
60 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Mahnomen County, MN, Norman County, MN, Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 101 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 9:35 PM CDTTSTM WND GST 511 Nw Fosston, MNPEAK WIND MEASURED AT THE FOSSTON AIRPORT /KFSE/.
Aug 13, 9:39 PM CDTTSTM WND DMG1 Se Fosston, MNSEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES BROKEN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:09 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS53 KFGF 140215
SVRFGF
MNC087-107-119-140315-
/O.NEW.KFGF.SV.W.0255.200814T0215Z-200814T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
915 PM CDT Thu Aug 13 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northeastern Norman County in northwestern Minnesota...
  Southeastern Polk County in northwestern Minnesota...
  Northwestern Mahnomen County in northwestern Minnesota...

* Until 1015 PM CDT.

* At 915 PM CDT, severe thunderstorms were located along a line
  extending from near Erskine to near Gary, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Erskine and Winger around 920 PM CDT.
  McIntosh around 925 PM CDT.
  Flaming around 930 PM CDT.
  Fosston around 935 PM CDT.
  Waukon around 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4734 9586 4729 9652 4776 9610 4776 9558
TIME...MOT...LOC 0215Z 250DEG 21KT 4763 9599 4733 9635 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:43 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 13, 8:43 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
843 PM CDT Thu Aug 13 2020

.UPDATE...
Issued at 843 PM CDT Thu Aug 13 2020

Severe thunderstorms continue northeast of the F-M area, up toward
the northwest side of the Upper and Lower Red Lakes. These storms
have not been moving too much, so heavy rain may still be an issue
in some areas. Radar estimated storm total precipitation shows
some heavier amounts in eastern Pennington and eastern Norman
counties. Otherwise, the latest SPC discussion mentions the
potential for continued development over the next few hours as the
low level flow picks up.

UPDATE Issued at 632 PM CDT Thu Aug 13 2020

Thunderstorms have been firing from just east of the Fargo-
Moorhead area, northeast toward the Upper and Lower Red Lakes.
This seems to be along the western fringe of the low level jet and
in the warm sector with ample instability and moisture. The SPC
has issued a severe thunderstorm watch that includes most of our
counties along and east of the Red River Valley. With the high
amount of moisture in the area, will have to keep an eye on heavy
rain, or training of storms over the same area.

&&

.SHORT TERM...(This afternoon through Friday night)
Issued at 352 PM CDT Thu Aug 13 2020

Warm front continues to work north, but so far we appear to remain
capped with only elevated showers/weak storms transitioning north
early this afternoon. As the surface trough continues to slide east
and the CAP weakens we should see combination of low level
convergence and at least some synoptic support associated with trough
passage through southern Canada. This should allow thunderstorm
initiation in highly unstable air mass this evening (ML CAPE already
over 4000 J/KG according to SPC RAP mesoanalysis). Effective shear
is shown by SPC Mesoanalysis in the 30-45 kt across northeast ND into
northwest MN, and if concurrent with thunderstorm activity could
help with discrete supercell potential before mergers take place and
activity transitions east. Best signal is still mainly in northwest
MN based on CAMs, but I wouldn't want to rule out severe potential
anywhere this evening along convergence zone (may be more isolated
further into eastern ND).

Stronger synoptic/mesoscale ascent arrives after 03Z as shortwave
moves along the ND/SD border, with very high shear associated with
LLJ and strong mid level speed max. WIth lingering high
moisture/instability there will be a potential for elevated discrete
cells and eventually upscale growth potential into another MCS that
would then transition into eastern ND and northwest MN 4-9AM period.
This period may actually have the best overall potential for severe
convection in eastern ND.

Regarding impacts this evening/overnight tonight: Where supercells
develop environment could support potential for hail to 2 inch,
downburst potential to 75 mph and tornadoes. While activity may
mainly be elevated late tonight considering the high shear/CAPE
environment there is at least a conditional risk for tornadogenesis
and large hail with discrete cells. If more of an upscale trend
occurs then a transition to a widespread wind event may become
favored.

How this potential MCS late tonight/Friday morning holds together
and tracks eastward ahead of the main cold front will likely
determine impacts and timing of any redevelopment during the day
Friday and Friday afternoon. If this moves through quick enough, we
may see a window for destabilization and another round of
supercells/discrete storms ahead of the cold front in our east. If
this complex lingers through the day then the tendency may be
embedded pulse type convection with widespread heavy rain through the
afternoon. Cold front should push east of our CWA based on current
model timing by late Friday afternoon/early Friday evening with
drier/more stable conditions then ending thunderstorm and severe
threat.

.LONG TERM...(Saturday through Thursday)
Issued at 352 PM CDT Thu Aug 13 2020

Saturday... The upper level trough will begin to exit the CWA
overnight Friday and into Saturday. A weak shortwave is expected to
move across the northern part of the CWA during the afternoon on
Saturday and some spotty rain showers in this area cannot be
completely ruled out. Otherwise, temperatures look to stay in the
upper 70s/low 80s with dewpoints in the mid to upper 50s.

Sunday through Thursday... Northwesterly flow will begin to dominate
the upper levels and will usher in a calmer weather pattern to close
the weekend and move into the beginning of the work week. Along with
the upper level ridging, high pressure at the surface will persist
for much of the forecast period. Calmer, cooler, and drier
conditions will accompany this transition with high temperatures in
the mid 70s/low 80s and dewpoints in the 50s for much of the
forecast area. Towards the end of the forecast period the chance for
a slightly more active weather pattern appears to emerge and could
bring with it the chance for rain once again.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 632 PM CDT Thu Aug 13 2020

With limited time due to the recent issuance of a severe
thunderstorm watch, have basically gone with continuity from the
previous set of TAFs. Added some definition for the first few
hours, and will take a closer look beyond the first 6 hours with
the next TAF issuance. As it stands right now, KTVF and KBJI look
to have the best chance for storms this evening.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...Godon
SHORT TERM...DJR
LONG TERM...NCR/DJR
AVIATION...Godon
Hazardous weather outlook, Aug 13, 4:17 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
417 PM CDT Thu Aug 13 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-142130-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
417 PM CDT Thu Aug 13 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Tonight

Severe thunderstorm development will be possible across  North
Dakota and western Minnesota this evening, with most numerous
severe activity expected over northwestern Minnesota. Storms will
be capable of producing large hail of 2 inches and brief
tornadoes early in their development, eventually becoming a line
of thunderstorms producing wind gusts to 75 mph and heavy rain.
The line of thunderstorms will move further east into Minnesota
later in the evening, but additional severe storms could move into
eastern North Dakota from the west overnight after 4 AM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered severe storms will be possible on Friday. The pattern
will become less active for the weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Aug 13, 8:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
806 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     FUNNEL CLOUD     5 SE THIEF RIVER FALLS  48.06N 96.10W
08/13/2020                   Pennington         MN   STORM CHASER

            PERSISTENT WALL CLOUD WITH FUNNEL ABOUT HALFWAY DOWN.

&&

GGUST
Local storm report, Aug 13, 8:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
808 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 W HIGH LANDING        48.05N 95.85W
08/13/2020  E1.00 INCH       Pennington         MN   TRAINED SPOTTER

&&

GGUST
Local storm report, Aug 13, 8:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
811 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     FUNNEL CLOUD     6 SE THIEF RIVER FALLS  48.05N 96.08W
08/13/2020                   Pennington         MN   STORM CHASER

            PERSISTENT WALL CLOUD WITH FUNNEL ABOUT HALFWAY DOWN.

&&

GGUST
Local storm report, Aug 13, 8:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
844 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             10 E THIEF RIVER FALLS  48.11N 95.96W
08/13/2020  E1.25 INCH       Pennington         MN   BROADCAST MEDIA

            HAIL FROM NICKEL TO HALF DOLLAR SIZED. REPORT AND PHOTO
            POSTED VIA SOCIAL MEDIA.

&&

GGUST
Local storm report, Aug 13, 9:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
900 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             2 E BELTRAMI            47.54N 96.49W
08/13/2020  E1.25 INCH       Polk               MN   PUBLIC

            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.

&&

GGUST
Local storm report, Aug 13, 9:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             OKLEE                   47.84N 95.85W
08/13/2020  E1.00 INCH       RED LAKE           MN   PUBLIC

            LOTS OF DIME TO QUARTER SIZED HAIL. REPORTS AND PHOTOS
            POSTED VIA SOCIAL MEDIA.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:15 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake60 min
Aug 13, 7:42 PM CDTSevere Thunderstorm WarningFGFPennington33 min
Aug 13, 7:46 PM CDTTornado WarningFGFPennington44 min
Aug 13, 7:53 PM CDTSevere Thunderstorm WarningFGFBecker, Mahnomen, Norman, Polk67 min
Aug 13, 8:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake37 min
Aug 13, 8:14 PM CDTSevere Thunderstorm WarningFGFPolk, Red Lake61 min
Aug 13, 8:24 PM CDTSevere Thunderstorm WarningFGFPolk28 min
Aug 13, 8:36 PM CDTTornado WarningFGFNorman, Polk39 min
Aug 13, 8:59 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake61 min
Aug 13, 9:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 9:54 PM CDTSpecial Weather StatementFGFBeltrami21 min
Aug 13, 10:11 PM CDTFlash Flood WarningFGFPennington, Red Lake9 hr
Aug 13, 10:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods64 min
Aug 13, 10:12 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk9 hr
Aug 13, 10:13 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk62 min
Aug 13, 10:33 PM CDTSevere Thunderstorm WarningFGFWilkin57 min
Aug 13, 10:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 11:10 PM CDTSevere Thunderstorm WarningFGFBeltrami65 min
Aug 13, 11:22 PM CDTSpecial Weather StatementFGFNorman68 min
Aug 13, 11:28 PM CDTSpecial Weather StatementFGFWilkin62 min
Aug 13, 11:33 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen57 min
Aug 13, 11:41 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail, Wilkin64 min
Aug 14, 12:15 AM CDTSpecial Weather StatementFGFBeltrami60 min
Aug 14, 12:29 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Grant, Hubbard, Otter Tail, Wadena61 min
Aug 14, 12:41 AM CDTFlash Flood WarningFGFBeltrami, Clearwater8 hr
Aug 14, 12:51 AM CDTAreal Flood AdvisoryFGFClearwater, Mahnomen, Norman, Polk8 hr
Aug 14, 1:01 AM CDTFlash Flood WarningFGFOtter Tail14 hr
Aug 14, 1:08 AM CDTAreal Flood AdvisoryFGFOtter Tail, Wilkin2 hr
Aug 14, 1:23 AM CDTSpecial Weather StatementFGFDouglas67 min
Aug 14, 1:34 AM CDTAreal Flood AdvisoryFGFBeltrami, Hubbard7 hr
Aug 14, 1:46 AM CDTSpecial Weather StatementFGFOtter Tail, Wilkin59 min
Aug 14, 2:03 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin57 min
Aug 14, 2:53 AM CDTSpecial Weather StatementFGFOtter Tail67 min
Aug 14, 3:11 AM CDTFlash Flood WarningFGFOtter Tail, Wilkin12 hr
Aug 14, 3:18 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin31 min
Aug 14, 4:02 AM CDTDense Fog AdvisoryFGFKittson, Marshall, Polk5 hr
Aug 14, 4:04 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin56 min
Aug 14, 4:15 AM CDTSpecial Weather StatementFGFOtter Tail60 min
Aug 14, 4:23 AM CDTFlash Flood WarningFGFGrant, Otter Tail6 hr
Aug 14, 4:44 AM CDTSpecial Weather StatementFGFWilkin46 min
Aug 14, 4:56 AM CDTFlash Flood WatchFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 8 more13 hr
Aug 14, 5:01 AM CDTSpecial Weather StatementFGFWilkin29 min
Aug 14, 5:10 AM CDTFlash Flood WarningFGFOtter Tail6 hr
Aug 14, 5:26 AM CDTSpecial Weather StatementFGFGrant19 min
Aug 14, 5:30 AM CDTSpecial Weather StatementFGFOtter Tail30 min
Aug 14, 5:52 AM CDTAreal Flood AdvisoryFGFClay, Otter Tail, Wilkin6 hr
Aug 14, 5:58 AM CDTSevere Thunderstorm WarningFGFClay62 min
Aug 14, 6:16 AM CDTSpecial Weather StatementFGFOtter Tail, Wadena59 min
Aug 14, 6:40 AM CDTSevere Thunderstorm WarningFGFClay, Norman65 min
Aug 14, 9:15 AM CDTSevere Thunderstorm WarningFGFNorman, Polk, Red Lake18 min
Aug 14, 9:32 AM CDTSpecial Weather StatementFGFPolk43 min
Aug 14, 9:38 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Wilkin52 min
Aug 14, 10:14 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail46 min
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman5 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman8 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman35 hr
Aug 14, 10:55 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen33 min
Aug 14, 11:02 AM CDTAreal Flood WarningFGFOtter Tail4 hr
Aug 14, 11:31 AM CDTSpecial Weather StatementFGFBecker29 min
Aug 14, 11:35 AM CDTAreal Flood AdvisoryFGFBecker, Clay6 hr
Aug 14, 12:31 PM CDTSpecial Weather StatementFGFWadena59 min
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay4 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay21 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay5 days
Aug 14, 1:35 PM CDTAreal Flood AdvisoryFGFNorman6 hr
Aug 14, 1:42 PM CDTSpecial Weather StatementFGFWadena33 min
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail6 hr
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail, Wilkin6 hr
Aug 14, 3:29 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk5 hr
Aug 14, 3:31 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail44 min
Aug 14, 3:38 PM CDTTornado Warning Tornado observedFGFGrant37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.